Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 43, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 4, 2011, 9:33 AM CDT for 4 counties in Texas; Bossier Parish, Caddo Parish, De Soto Parish, Louisiana. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2011, 9:33 AM CDT (14:33 UTC)
- Expired
- Apr 4, 2011, 10:30 AM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Bossier Parish, LA, Caddo Parish, LA, De Soto Parish, LA, Gregg County, TX, Harrison County, TX, Panola County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 19 km from the middle of the area, began a volume at 14:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 10:00 AM CDT | TSTM WND DMG | Bossier City, LA | LARGE TREE DOWN IN BOSSIER CITY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 3:44 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Apr 4, 7:44 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 2.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1653 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
471
WUUS54 KSHV 041433
SVRSHV
LAC015-017-031-TXC183-203-365-401-041530-
/O.NEW.KSHV.SV.W.0043.110404T1433Z-110404T1530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
933 AM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GREGG COUNTY IN NORTHEAST TEXAS...
HARRISON COUNTY IN NORTHEAST TEXAS...
THIS INCLUDES THE CITY OF MARSHALL...
NORTHERN PANOLA COUNTY IN NORTHEAST TEXAS...
NORTHEASTERN RUSK COUNTY IN NORTHEAST TEXAS...
SOUTHERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF BOSSIER CITY...
SOUTHERN CADDO PARISH IN NORTHWEST LOUISIANA...
THIS INCLUDES THE CITY OF SHREVEPORT...
NORTH CENTRAL DE SOTO PARISH IN NORTHWEST LOUISIANA...
* UNTIL 1030 AM CDT
* AT 928 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR TATUM...OR 16 MILES
SOUTHWEST OF MARSHALL...AND MOVING EAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WOODLAWN...DEBERRY...ELYSIAN FIELDS...KARNACK...WASKOM...
GREENWOOD...STONEWALL AND BLANCHARD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3272 9467 3271 9454 3269 9451 3269 9416
3246 9343 3229 9344 3224 9353 3224 9360
3222 9359 3220 9360 3220 9477
TIME...MOT...LOC 1433Z 254DEG 48KT 3236 9442
$$
031 follow-up statement
696
WWUS54 KSHV 041505
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1005 AM CDT MON APR 4 2011
TXC183-401-041514-
/O.CAN.KSHV.SV.W.0043.000000T0000Z-110404T1530Z/
GREGG TX-RUSK TX-
1005 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR RUSK AND GREGG COUNTIES IS
CANCELLED...
LAT...LON 3268 9438 3266 9434 3266 9425 3269 9416
3246 9343 3229 9344 3224 9353 3224 9360
3222 9359 3220 9360 3222 9452
TIME...MOT...LOC 1504Z 254DEG 48KT 3244 9401
$$
LAC015-017-031-TXC203-365-041530-
/O.CON.KSHV.SV.W.0043.000000T0000Z-110404T1530Z/
CADDO LA-BOSSIER LA-DE SOTO LA-HARRISON TX-PANOLA TX-
1005 AM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR PANOLA AND HARRISON COUNTIES...AND DE SOTO...BOSSIER AND CADDO
PARISHES...
AT 1002 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR WASKOM...OR 14 MILES WEST OF SHREVEPORT...MOVING EAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRING
RIDGE...BETHANY...GREENWOOD...STONEWALL...KEITHVILLE...CROSS LAKE...
BLANCHARD...FRIERSON...FORBING...ROBSON...BARKSDALE AIR FORCE BASE...
BOSSIER CITY...ELM GROVE AND CURTIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3268 9438 3266 9434 3266 9425 3269 9416
3246 9343 3229 9344 3224 9353 3224 9360
3222 9359 3220 9360 3222 9452
TIME...MOT...LOC 1504Z 254DEG 48KT 3244 9401
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 7:59 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 4, 7:59 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 AM CDT MON APR 4 2011
.UPDATE...
TO ADD EAST AND NORTHEAST TEXAS...NORTHWEST AND NORTH CENTRAL
LOUISIANA...AND SOUTHWEST AND SOUTH CENTRAL ARKANSAS COUNTIES INTO
WATCH NUMBER 90 IN EFFECT UNTIL 3 PM CDT. MC CURTAIN COUNTY IN
SOUTHEAST OKLAHOMA CONTINUED IN SEVERE THUNDERSTORM WATCH NUMBER
87 VALID UNTIL 11 AM CDT.
&&
.DISCUSSION...
COLD FRONT CONTINUED TO MARCH TO THE SOUTHEAST AS UPPER TROUGH
SWINGS TO THE EAST SENDING SHOWERS AND THUNDERSTORMS TO THE EAST AND
NORTHEAST ACROSS THE FOUR STATE REGION. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 41 70 47 77 / 80 10 0 0 0
MLU 77 40 69 44 77 / 80 20 0 0 0
DEQ 67 33 69 42 75 / 70 10 0 0 0
TXK 71 37 70 45 76 / 80 10 0 0 0
ELD 72 38 70 44 77 / 80 10 0 0 0
TYR 73 40 72 49 77 / 80 10 0 0 0
GGG 73 40 72 47 77 / 80 10 0 0 0
LFK 76 41 75 46 79 / 80 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
06Hazardous weather outlook, Apr 4, 6:00 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT MON APR 4 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-041700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT MON APR 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG SOUTHERLY WINDS OF 15 TO 25 MPH...WITH GUSTS TO 35 MPH...CAN BE EXPECTED EARLY THIS MORNING ACROSS THE FOUR STATE REGION. THE WINDS WILL BE ASSOCIATED WITH A STRONG PRESSURE GRADIENT BETWEEN SURFACE LOW PRESSURE EXTENDING FROM THE UPPER MID WEST INTO THE SOUTHERN PLAINS AND HIGH PRESSURE ACROSS THE GULF COAST STATES. A COLD FRONT WILL BE PASSING THROUGH THE REGION DURING THE DAY WITH THE WINDS SHIFTING TO THE NORTHWEST TO NORTH...AND REMAINING STRONG WITH SPEEDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH. AN UPPER LEVEL STORM SYSTEM WILL BE MOVING ACROSS THE CENTRAL SECTIONS OF THE COUNTRY TODAY WITH THE SOUTHERN END OF THE TROUGH AXIS SENDING THE COLD FRONT SOUTHEAST ACROSS THE AREA. SHOWERS AND STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING ALONG AND AHEAD OF THE BOUNDARY AS IT ADVANCES...AFFECTING SOUTHEAST OKLAHOMA...AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS EARLY TO MID MORNING...FOLLOWED BY PARTS OF SOUTH CENTRAL ARKANSAS...NORTHWEST LOUISIANA...AND EAST TEXAS NEAR MID DAY...AND THE REMAINING SECTIONS OF SOUTH CENTRAL ARKANSAS... PARTS OF NORTHWEST AND NORTH CENTRAL LOUISIANA...AND LOWER SECTIONS OF NORTHEAST TEXAS IN THE AFTERNOON. ISOLATED SEVERE THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS WILL OCCUR EARLY MORNING TO MID MORNING...WITH A GREATER CHANCE OF LARGE HAIL...STRONG AND DAMAGING WINDS...ISOLATED TORNADOES IN THE LATE MORNING TO AFTERNOON ACROSS SOUTH CENTRAL ARKANSAS INTO NORTH LOUISIANA...AND PARTS OF LOWER EAST TEXAS. BY LATE AFTERNOON THE CHANCE FOR SEVERE THUNDERSTORMS WILL BE VERY LOW SINCE THE FRONT WILL CLEAR THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND DURING NEXT WEEKEND...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTER NETWORKS...AND AMATEUR RADIO OPERATORS...MAY BE NEEDED ACROSS SOUTHEAST OKLAHOMA AND ADJACENT SECTIONS OF NORTHEAST TEXAS AND SOUTHWEST ARKANSAS...AND EXTREME NORTHWEST LOUISIANA THIS MORNING... AND FOR SOUTH CENTRAL ARKANSAS INTO NORTHWEST AND NORTH CENTRAL LOUISIANA...AND EAST AND LOWER SECTIONS OF NORTHEAST TEXAS FROM MID MORNING TO THE AFTERNOON. ACTIVATION WILL NOT BE REQUIRED FOR TONIGHT DUE TO THE RAPID MOVEMENT OF THE COLD FRONT OUT OF THE AREA. 06
In the hours before
Local storm report, Apr 4, 8:37 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
837 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 AM TSTM WND DMG 5 SW TEXARKANA 33.40N 94.08W
04/04/2011 BOWIE TX EMERGENCY MNGR
40 TO 50 MPH WINDS ESTIMATED BY EMERGENCY MANAGER.
POWERLINES REPORTED DOWN...
&&
DUPLANTISLocal storm report, Apr 4, 8:39 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
839 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM TSTM WND DMG HUGHES SPRINGS 33.00N 94.63W
04/04/2011 CASS TX LAW ENFORCEMENT
TREES DOWN REPORTED ALL OVER COUNTY BY CASS COUNTY
SHERIFF. ONE TREE HAS COME DOWN ON A BUILDING...WITH
PEOPLE TRAPPED INSIDE.
&&
DUPLANTISLocal storm report, Apr 4, 8:43 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
843 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 4 SW TEXARKANA 33.41N 94.06W
04/04/2011 M0.75 INCH BOWIE TX EMERGENCY MNGR
EMERGENCY MANAGER RECEIVED A REPORT FROM THE PUBLIC OF
DIME-SIZED HAIL IN SOUTHWEST TEXARKANA.
&&
DUPLANTISLocal storm report, Apr 4, 8:53 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
853 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 AM TSTM WND DMG ASHDOWN 33.67N 94.13W
04/04/2011 LITTLE RIVER AR EMERGENCY MNGR
SEVERAL TREES DOWN WITH ROADS BLOCKED...REPORTED BY
EMERGENCY MANAGER.
&&
DUPLANTISLocal storm report, Apr 4, 9:15 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
915 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG 5 S TEXARKANA 33.37N 94.07W
04/04/2011 BOWIE TX TRAINED SPOTTER
SEVERAL AREAS OF TXK WITH POWER, TREES DOWN TREE DAMAGE
&&
LFRANTZLocal storm report, Apr 4, 9:22 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
922 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM TSTM WND DMG EMMET 33.72N 93.47W
04/04/2011 NEVADA AR EMERGENCY MNGR
EMERGENCY MANAGER REPORTS MULTIPLE TREES DOWN AND TIN
BLOWN OFF ROOFS...
&&
DUPLANTISThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 7:01 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Franklin, Morris, Red River, Titus and 1 more | 59 min |
| Apr 4, 7:18 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 57 min |
| Apr 4, 7:24 AM CDT | Severe Thunderstorm Warning | SHV | Smith, Wood | 36 min |
| Apr 4, 7:34 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 41 min |
| Apr 4, 7:56 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Marion, Morris, Red River and 2 more | 64 min |
| Apr 4, 8:17 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Morris, Smith, Titus, Upshur and 1 more | 58 min |
| Apr 4, 8:19 AM CDT | Severe Thunderstorm Warning | SHV | Bowie | 56 min |
| Apr 4, 8:29 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Cherokee, Gregg, Harrison, Marion and 5 more | 61 min |
| Apr 4, 8:42 AM CDT | Tornado Warning | SHV | Cass | 48 min |
| Apr 4, 9:21 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 54 min |
| Apr 4, 9:46 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 59 min |
| Apr 4, 10:10 AM CDT | Areal Flood Advisory | SHV | Bossier, Caddo, Webster | 2 hr |
| Apr 4, 12:17 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, Natchitoches, Winn | 43 min |
| Apr 4, 1:24 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Jackson, LaSalle, Natchitoches, Winn | 51 min |
| Apr 4, 2:11 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, Jackson, LaSalle, Winn | 49 min |
| Apr 4, 2:39 PM CDT | Tornado Warning | SHV | Caldwell, Grant, LaSalle, Winn | 36 min |
| Apr 4, 2:49 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.